Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 20, 2011, 4:16 PM EDT for Levy County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 20, 2011, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 147 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS52 KTBW 202016 SVRTBW FLC075-202045- /O.NEW.KTBW.SV.W.0035.110420T2016Z-110420T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 416 PM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEVY COUNTY IN FLORIDA. * UNTIL 445 PM EDT * AT 412 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WILLISTON...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLISTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 2947 8259 2947 8241 2923 8244 2923 8266 TIME...MOT...LOC 2015Z 209DEG 3KT 2929 8254 $$
2 follow-up statements
844 WWUS52 KTBW 202035 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 435 PM EDT WED APR 20 2011 FLC075-202045- /O.CON.KTBW.SV.W.0035.000000T0000Z-110420T2045Z/ LEVY FL- 435 PM EDT WED APR 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EASTERN LEVY COUNTY... AT 431 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLISTON... MOVING EAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 2940 8252 2947 8241 2923 8244 2924 8256 TIME...MOT...LOC 2035Z 272DEG 4KT 2930 8247 $$
382 WWUS52 KTBW 202046 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 446 PM EDT WED APR 20 2011 FLC075-202056- /O.EXP.KTBW.SV.W.0035.000000T0000Z-110420T2045Z/ LEVY FL- 446 PM EDT WED APR 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEVY COUNTY HAS EXPIRED... THE STORMS HAVE WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 2940 8252 2947 8241 2923 8244 2924 8256 TIME...MOT...LOC 2035Z 272DEG 4KT 2930 8247 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:13 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 20, 1:13 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 113 PM EDT WED APR 20 2011 .SHORT TERM (TONIGHT-FRIDAY)... CURRENT SHORT TERM FORECAST REMAINS MOSTLY UNCHANGED. LOW PRESSURE AREA OVER THE NORTHEAST U.S. WILL CONTINUE TO LIFT NORTHEAST AND DRAG A COLD FRONT THROUGH THE SOUTHEAST. THIS FEATURE WILL STAY WELL TO OUR NORTH WITH LITTLE EFFECT FELT OVER OUR FORECAST AREA. SURFACE HIGH PRESSURE CENTERED OUT OVER THE ATLANTIC WILL CONTINUE TO RIDGE ACROSS THE AREA THROUGH THE SHORT TERM PERIOD AS ANOTHER HIGH CURRENTLY OVER THE CENTRAL U.S. BEGINS TO MOVE EAST. GENERALLY EASTERLY WINDS WILL REMAIN IN PLACE...WITH SEA BREEZES FORMING ALONG THE COAST EACH AFTERNOON. THESE BOUNDARIES WILL PUSH INLAND AND MAY SPARK A FEW ISOLATED SHOWERS AND POSSIBLE THUNDERSTORMS. HIGHS EACH AFTERNOON WILL REMAIN ABOVE NORMAL WITH TEMPERATURES REACHING THE UPPER 80S TO LOWER 90S. MORNING LOWS WILL BE IN THE MID TO UPPER 60S TO LOWER 70S NEAR THE COAST. .PREVIOUS LONG TERM (FRIDAY NIGHT-THURSDAY)... FORECAST REMAINS ON TRACK FOR THE LONG TERM PERIOD AS MID/UPPER LEVEL RIDGING WILL BE ACROSS THE REGION INTO EARLY NEXT WEEK WHILE AT THE SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC RIDGES SOUTHWESTWARD ACROSS FLORIDA. LIMITED MOISTURE COMBINED WITH SUBSIDENCE UNDER THE HIGH PRESSURE ALOFT WILL LEAD TO MORE FAIR... WARM AND MAINLY DRY WEATHER INTO MONDAY WITH TEMPERATURES CONTINUING A FEW DEGREES ABOVE NORMAL. BY LATE MONDAY INTO TUESDAY MODELS INDICATE THAT SOME DEEPER MOISTURE WILL BEGIN TO MOVE IN FROM THE SOUTHEAST AS THE MID/UPPER LEVEL RIDGE SHIFTS EAST AHEAD OF A DEEP TROUGH OVER THE CENTRAL U.S. AND AN INVERTED TROUGH MOVES THROUGH THE BAHAMAS AND INTO THE FLORIDA PENINSULA. FOR NOW WILL INTRODUCE SLIGHT CHANCE POPS FOR THE SOUTH MONDAY AFTERNOON AND FOR EVERYWHERE ON TUESDAY. && .AVIATION... CONTINUE TO EXPECT MAINLY VFR CONDITIONS AREA WIDE...BUT IN OR NR ISOLATED LATE AFTERNOON/EVENING TS AND SH BRIEF MVFR/LOCAL IFR CONDITIONS AND GUSTY WINDS POSSIBLE. && .MARINE... GENERALLY SOUTHEAST WINDS LESS THAN 10 KNOTS WITH SEAS 2 FEET OR LESS CAN BE EXPECTED. WINDS WILL BECOME ONSHORE ALONG THE COAST EACH AFTERNOON. && .FIRE WEATHER... COULD SEE SOME AREAS OF CRITICAL RELATIVE HUMIDITY VALUES ON THURSDAY AND FRIDAY...BUT ERC VALUES LOOK TO REMAIN ON THE LOW SIDE. && .PRELIMINARY POINT TEMPS/POPS... TPA 70 87 69 87 / 20 20 5 5 FMY 69 89 67 89 / 20 20 5 5 GIF 68 89 66 90 / 20 20 5 5 SRQ 69 87 67 87 / 5 5 5 5 BKV 64 88 62 89 / 5 5 5 10 SPG 73 85 71 85 / 20 20 5 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE AVIATION...25/DAVIS LONG TERM...69/CLOSE
Hazardous weather outlook, Apr 20, 4:42 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 442 AM EDT WED APR 20 2011 FLZ039-042-043-048>052-055>057-060>062-065-202045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 442 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A BRIEF THUNDERSTORM OR TWO MAY AFFECT PORTIONS OF THE INTERIOR ZONES LATE IN THE AFTERNOON AND EVENING AS SEA BREEZES PUSH INLAND. SOME OF THE SHOWERS COULD DRIFT BACK TO THE COAST LATE IN THE EVENING. MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
In the hours before
Special weather statement, Apr 20, 2:51 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
251 PM EDT WED APR 20 2011
FLZ039-201930-
LEVY-
251 PM EDT WED APR 20 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR YELLOW JACKET...OR NEAR CHIEFLAND. THESE STORMS WERE
STATIONARY...AND WILL AFFECT CHIEFLAND...UNTIL 330 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2936 8285 2936 8305 2939 8305 2942 8302
2944 8302 2948 8299 2951 8299 2954 8298
2954 8285
TIME...MOT...LOC 1851Z 180DEG 0KT 2945 8295Special weather statement, Apr 20, 3:16 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT WED APR 20 2011
FLZ039-202000-
LEVY-
316 PM EDT WED APR 20 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL LEVY
COUNTY FOR STRONG THUNDERSTORMS WITH HAIL VALID UNTIL 400 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR CHIEFLAND...MOVING SOUTHEAST AT 5
MPH WILL AFFECT CHIEFLAND AND OTTER CREEK.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2934 8268 2920 8291 2941 8303 2944 8302
2949 8299 2955 8289
TIME...MOT...LOC 1916Z 326DEG 5KT 2943 8291Local storm report, Apr 20, 3:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
352 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 SSW CHIEFLAND 29.41N 82.88W
04/20/2011 E0.88 INCH LEVY FL PUBLIC
PENNY TO NICKEL SIZED HAIL RELAYED BY MEDIA.
&&
JILLSONSpecial weather statement, Apr 20, 3:52 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 352 PM EDT WED APR 20 2011 FLZ039-202030- LEVY- 352 PM EDT WED APR 20 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL LEVY COUNTY FOR A LINE OF STRONG THUNDERSTORMS WITH HAIL VALID UNTIL 430 PM EDT... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF STRONG THUNDERSTORMS LOCATED NEAR OTTER CREEK...OR 8 MILES SOUTHWEST OF BRONSON...MOVING SOUTHWEST AT 5 MPH WILL AFFECT OTTER CREEK. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY EMERGENCY MANAGEMENT OFFICE. && LAT...LON 2915 8278 2935 8294 2947 8268 2932 8257 TIME...MOT...LOC 1952Z 056DEG 3KT 2934 8271
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:32 PM EDT | Special Weather Statement | TBW | Polk | 43 min |
| Apr 20, 2:51 PM EDT | Special Weather Statement | TBW | Levy | 39 min |
| Apr 20, 3:16 PM EDT | Special Weather Statement | TBW | Levy | 44 min |
| Apr 20, 3:52 PM EDT | Special Weather Statement | TBW | Levy | 38 min |
| Apr 20, 3:56 PM EDT | Areal Flood Advisory | TBW | Levy | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.